Thunderstorm Wind, Bell
- When
- May 8, 12:20 AM CST
- Where
- Bell County, Killeen
- Measured
- 61 kt (70 mph) measured sustained
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.133, -97.733
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 7, 11:40 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1240 AM CDT MON MAY 8 2006 .UPDATE... A THUNDERSTORM COMPLEX THAT EXTENDS FROM JUST NORTHWEST OF WACO SOUTHWEST TO ABOUT 60 MILES SOUTH OF JUNCTION...WILL CONTINUE TO MOVE EAST OVERNIGHT. HAVE SENT OUT AN UPDATED FORECAST TO INCREASE THE THUNDERSTORM CHANCES FOR THE OVERNIGHT PERIOD ACROSS THE SOUTHERN PART OF THE FORECAST AREA. HAVE ALSO MENTIONED POSSIBILITY OF SEVERE THUNDERSTORMS AND HEAVY RAIN. #58 && .PREV DISCUSSION... 842 PM CDT SUN MAY 7 2006 WILL MAKE SOME MINOR ADJUSTMENTS TO FIRST PERIOD OF FORECAST TO RAISE POPS OVER WESTERN ZONES FOR LATE NIGHT/EARLY MONDAY PERIOD. SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS WEST TEXAS ALONG AND NORTH OF FRONTAL BOUNDARY...WITH ACTIVITY EXPECTED TO SPREAD EAST INTO PARTS OF NORTH TEXAS AFTER MIDNIGHT. WITH STRONG LOW LEVEL WARM ADVECTION AND MODERATE INSTABILITY...ENVIRONMENT WILL BE FAVORABLE FOR A FEW STRONG TO SEVERE STORMS LATE TONIGHT IN FAR WEST AND NORTHWEST ZONES. LARGE HAIL TO BE THE PRIMARY SEVERE THREAT FROM THE ELEVATED CONVECTION. WILL GO WITH LIKELY POPS AROUND BOWIE...GRAHAM...AND BRECKENRIDGE WHERE INSTABILITY GREATEST AND LARGE SCALE LIFT STRONGEST. WILL TAPER POPS DOWN TO 20 FOR THE REST OF THE NIGHT ACROSS THE SOUTHEAST ZONES AROUND PALESTINE AND HEARNE WHERE LIFT LOOKS MUCH WEAKER BUT STILL CANT RULE OUT DISSIPATING SHOWERS THERE LATER TONIGHT. NO CHANGES TO LATER PERIODS OF THE FORECAST AT THIS TIME. RISK OF SEVERE STORMS TO INCREASE ACROSS EASTERN CWA ON MONDAY AFTERNOON AND EVENING AS STRONG INSTABILITY ENVIRONMENT DEVELOPS ALONG AND SOUTH OF WARM FRONT. 09/GP 322 PM CDT SUN MAY 7 2006 AFTER A QUIET SATURDAY NIGHT AND SUNDAY OUR WEATHER WILL BECOME A BIT MORE ACTIVE TONIGHT AS STORM INITIATION BEGINS IN WEST TEXAS THIS AFTERNOON AND TRANSLATES EAST OVERNIGHT. THE FRONTAL BOUNDARY IN SOUTH TEXAS WILL MOVE NORTH AND...WITH MOISTURE AND WARMER TEMPERATURES ADVECTING INTO THE REGION...WILL AID IN SUSTAINING/DEVELOPING CONVECTION LATER TONIGHT...ESPECIALLY OVER THE NORTHERN PORTIONS OF NORTH TEXAS. BY MONDAY THE MODELS ARE VERY DIVERSE IN THEIR SOLUTIONS FOR THE NEXT FEW DAYS. THE 12Z ETA AND EUROPEAN MODELS ARE MORE IN AGREEMENT WHILE THE GFS DIFFERS IN ITS SPEED. WE HAVE GONE MORE WITH THE ETA SOLUTION...ALTHOUGH WE FEEL ITS QPF SOLUTIONS ARE A BIT TOO HIGH...ESPECIALLY TUESDAY EVENING. IN THE LONGER TERM WE HAVE NOT STRAYED MUCH FROM THE PREVIOUS FORECAST...WITH ANOTHER ROUND OF PRECIP EXPECTED LATE IN THE WEEK AND INTO THE WEEKEND. FWD WATCHES/WARNINGS/ADVISORIES... NONE. && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1236 AM CDT MON MAY 8 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1236 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS OVERNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND PENNY SIZE HAIL. CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL ALSO PRESENT WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL CONTINUE MONDAY AND TUESDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE MONDAY EVENING AND THEN AGAIN ON TUESDAY EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. SLIGHT CHANCES OF THUNDERSTORMS WILL LINGER INTO WEDNESDAY. THURSDAY SHOULD BE DRY...BUT THE CHANCE OF THUNDERSTORMS WILL INCREASE AGAIN FRIDAY AND SATURDAY AS THE NEXT SYSTEM APPROACHES. IT IS TOO EARLY TO ANTICIPATE THE THREAT OF SEVERE STORMS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1142 PM CDT SUN MAY 7 2006 TXZ156-080515- LAMPASAS- 1142 PM CDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER UPDATE FOR LAMPASAS COUNTY... AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 25 MILES WEST OF LAMPASAS...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE KEMPNER AND LAMPASAS. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR SOUTHERN LAMPASAS COUNTY AFTER MIDNIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1200 AM CDT MON MAY 8 2006 TXZ157-158-080600- BELL-CORYELL- 1200 AM CDT MON MAY 8 2006 ...SIGNIFICANT WEATHER UPDATE FOR BELL AND SOUTHERN CORYELL COUNTIES... AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES WEST OF LAMPASAS...MOVING EAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...COPPERAS COVE... FORT HOOD...HARKER HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGANS POINT RESORT...NOLANVILLE...ROGERS... SALADO...TEMPLE AND TROY. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR BELL AND SOUTHERN CORYELL COUNTIES AFTER 1230 AM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1252 AM CDT MON MAY 8 2006 TXZ158-174-080615- BELL-MILAM- 1252 AM CDT MON MAY 8 2006 ...SIGNIFICANT WEATHER UPDATE FOR SOUTHERN BELL AND WESTERN MILAM COUNTIES... AT 1252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 30 MILES WEST OF HOLLAND...MOVING EAST AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND...LITTLE RIVER-ACADEMY...ROCKDALE...ROGERS AND SALADO. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR SOUTHERN BELL AND WESTERN MILAM COUNTIES AFTER 100 AM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1256 AM CDT MON MAY 8 2006 TXZ157-080630- CORYELL- 1256 AM CDT MON MAY 8 2006 ...SIGNIFICANT WEATHER UPDATE FOR CORYELL COUNTY... AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF COPPERAS COVE...MOVING EAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT GATES...PIDCOKE AND MOTHER NEFF STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 118 AM CDT MON MAY 8 2006 TXZ174-080645- MILAM- 118 AM CDT MON MAY 8 2006 ...SIGNIFICANT WEATHER UPDATE FOR MILAM COUNTY... AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS APPROACHING WESTERN MILAM COUNTY. THE STORMS WERE CENTERED 25 MILES WEST OF THORNDALE...MOVING EAST AT 45 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE CAMERON...ROCKDALE AND THORNDALE. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR MILAM COUNTY AFTER 130 AM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 120 AM CDT MON MAY 8 2006 TXZ091-092-101-080645- COOKE-JACK-MONTAGUE- 120 AM CDT MON MAY 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS DEVELOPING FROM NORTHERN JACK COUNTY...TO JUST EAST OF MONTAGUE...OR 15 MILES EAST OF BOWIE...MOVING NORTHEAST AT 30 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...FORESTBURG... GAINESVILLE...LINDSAY...MARYSVILLE...MONTAGUE...MUENSTER AND ST. JO. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY RAINFALL...PEA-SIZED HAIL...AND INCREASING CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. 05/
The Ft Hood radar (KGRK), 57 km away, was scanning. The volume nearest the first event began at 06:19 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
A few trees and large limbs were blown down.
Reported by Rockdale Police Department.
Penny-size hail was reported on Highway 455 just east of the city.
A barn was blown onto FM 929.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510981, 5510982, 5510983, 5510984, 5510985, 5510986.